Arkansas, 2021

Damaging Wind in Arkansas, August 26, 2021

August 26, 2021 · NWS TSA · 1 event in 1 county or zone

Widely scattered thunderstorms developed across portions of northwestern Arkansas during the afternoon of the 26th. The atmosphere had become very unstable by the time the thunderstorms developed, allowing for intense updraft development in some storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Widely scattered thunderstorms developed across portions of northwestern Arkansas during the afternoon of the 26th. The atmosphere had become very unstable by the time the thunderstorms developed, allowing for intense updraft development in some storms. The strongest thunderstorm produced damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 26, 2:09 PM CST, 21 minutes earlier.

Area forecast discussion, Aug 26, 2:09 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
309 PM CDT Thu Aug 26 2021

.DISCUSSION...
Hot and humid conditions will continue for most areas into next
week, but it will not be quite as hot as it has been the past few
days. Isolated showers and storms have developed this afternoon
from southeast Oklahoma into northwest Arkansas, and have included
pre first period wording in the zones to account for this. The
heat advisory will expire at 7 pm today, and no advisory is
currently planned for Friday, although conditions will need to be
monitored.

Isolated convection may occur again Friday afternoon in mainly the
higher terrain areas, but will keep pops below mentionable levels.
Coverage may be slightly greater Saturday, so did include low pops
that afternoon. The best rain chances this period will be from
Sunday into Monday as deeper moisture is maximized at that time
and a weak frontal boundary approaches from the north and stalls.

The long range models are in remarkably good agreement on the
future track of what is likely to become Hurricane Ida, with
landfall most likely on the south central or southeast Louisiana
coast Sunday or Sunday night, followed by a north to northeast
track towards Memphis. This track should keep all associated
impacts east of our area during the first part of next week.

Removed the National Blend of Models pops towards the middle of
next week, but otherwise stayed close to the NBM forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  95  75  95 /   0  10   0   0
FSM   75  95  74  94 /  10  10   0  20
MLC   73  93  72  93 /   0  10   0  10
BVO   69  94  68  94 /   0   0   0   0
FYV   68  91  67  91 /  10  10   0  20
BYV   70  92  69  91 /  10  10   0  20
MKO   73  94  72  94 /   0  10   0  10
MIO   72  93  71  92 /  10   0   0   0
F10   73  94  72  94 /   0  10   0  10
HHW   74  91  73  91 /  10  10   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ054>067-070>072.

AR...Heat Advisory until 7 PM CDT this evening for ARZ019-020-029.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, Aug 26, 11:38 AM CST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1238 PM CDT Thu Aug 26 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1238 PM CDT Thu Aug 26 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Much of Northeast Oklahoma and also West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Hot and humid conditions will continue into the early evening
across much of the region. Heat index values in the 105 to near 110 degree
range are expected across much of northeast Oklahoma and around
105 degrees over parts of west central Arkansas. A heat advisory is
in effect for these locations from Noon to 7 PM today.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Dangerous Heat Potential.
SATURDAY...No Hazards.
SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The hot and humid conditions look to continue into Friday with
slightly cooler conditions forecast for the weekend. Heat index
values of 100 to around 105 degrees will be possible Friday
afternoon across parts of the region. Over the weekend a weak
frontal boundary is forecast to approach the region and stall
across Kansas Sunday into Monday. In response, shower and
thunderstorm chances will become possible across the region.
Additional precipitation may be possible Tuesday into Wednesday
over the eastern portion of the forecast area from a possible
Tropical system.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 26, 1:59 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
259 PM CDT Thu Aug 26 2021

ARZ001-010-OKZ063-069-262030-
Benton AR-Washington AR-Adair OK-Delaware OK-
259 PM CDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of southwestern Benton,
west central Washington, southeastern Delaware and northeastern Adair
Counties through 330 PM CDT...

At 259 PM CDT, Doppler radar indicated strong thunderstorms near
West Siloam Springs, 4 miles east of Watts and near Lincoln.
Movement was west at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Siloam Springs...                 Prairie Grove...
Lincoln...                        Westville...
West Siloam Springs...            Watts...
Cincinnati...                     Lake Francis...
Ballard...                        Wedington...
Rhea...                           Canehill...
Summers...                        Natural Falls State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3619 9473 3609 9463 3591 9451 3590 9426
      3611 9441 3621 9455
TIME...MOT...LOC 1959Z 083DEG 9KT 3616 9457 3611 9449 3596 9439

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The radar

The Western Arkansas radar (KSRX), 73 km away, was scanning. The volume nearest the first event began at 20:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
August 26, 2:30 PM CST
Where
Washington County, 0.8 mi ESE of Lincoln
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
35.945, -94.407

Strong thunderstorm wind damaged some of the fencing and some of the stands at the high school football stadium.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, August 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 973227.